Alert archive / New York / Flash Flood Warnings in 1996
Flash Flood Warning 33, NWS Burlington, VT
NWS Burlington, VT issued this flash flood warning at Dec 2, 1996, 1:18 AM EST for Essex County, New York. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 2, 1996, 1:18 AM EST (06:18 UTC)
- Expired
- Dec 2, 1996, 9:15 AM EST
- In force
- 8 hr
- Issued by
- NWS Burlington, VT
- Area
- Whole counties
County Essex County, NY
The nearest sounding before it
Albany, NY (KALB), launched 00:00Z, 6.3 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 522 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 427 m²/s²
- 0-3 km storm-relative helicity
- 633 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBTV 020622 FFWBTV NYC031-021415- BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE BURLINGTON VT 118 AM EST MON DEC 2 1996 THE NATIONAL WEATHER SERVICE IN BURLINGTON VT HAS ISSUED A FLOOD WARNING EFFECTIVE UNTIL 915 AM EST FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTH NEW YORK ...ESSEX COUNTY NATIONAL WEATHER SERVICE DOPPLER RADARS ESTIMATE OVER AN INCH OF RAIN HAS FALLEN IN ESSEX COUNTY WITH LOCALIZED RAINFALL AMOUNTS APPROACHING 2 INCHES...MOST OF THIS FALLING SINCE 10 PM. THE HEAVIEST AMOUNTS APPEAR IN THE ADIRONDACKS BETWEEN NEWCOMB AND KEENE. RADAR AND SATELLITE ARE INDICATING MORE HEAVY RAIN...UPWARDS OF AN QUARTER OF AN INCH AN HOUR MAY FALL THROUGH 3 OR 4 AM...ESPECIALLY EASTERN ESSEX COUNTY. THIS WILL MAKE LOCALIZED ACCUMULATIONS IN EXCESS OF 2 INCHES WITH THE ADDITION OF EARLIER SNOWMELT. STREAM...BROOK AND SMALL RIVER FLOODING IS LIKELY EARLY THIS MORNING AS WELL AS POSSIBLE ROAD WASHOUTS. A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR ALREADY IN PROGRESS. SEEK HIGHER GROUND AT ONCE. DO NOT HESITATE...YOUR ONLY ESCAPE ROUTE MAY SOON BE INUNDATED WITH FLOOD WATERS PREVENTING YOUR ESCAPE. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS. IF FLOODING IS OBSERVED...ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING. & WHITTIER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this flash flood warning went out at Dec 1, 9:16 PM EST, 4 hours 2 minutes earlier.
Area forecast discussion, Dec 1, 9:16 PM EST, 4 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 915 PM EST SUN DEC 1 1996 FNT CRRNTLY FM JUST W OF PLB-OLD FORGE-NR BGM AND CONTG TO MV EWD. XPCTG FNT TO RCH BTV ANRD 03Z. WV APPEARS TO BE TRYING TO FORM ON FNT ARND MD PANHANDLE BUT SO FAR VRY WK. IR LOOP SHWS COOLING TOPS OVR ERN WV AND CNTRL PA. CAN DROP FFA ACRS NRN NY AND CHMPLN VLY. ATTM AM NOT VRY CONFIDENT THAT WE'LL GET ENUF RAIN IN ERN/SC VT FOR FLOODING...BUT THINK IT PRUDENT TO LV THE WATCH UP IN THOSE AREAS IN CASE WV DOES FORM AND STALLS ANY HVY RAIN. WNDS STL BLOWING PRETTY WL E OF FNT. WUD FAVOR LVG WND ADVSRY UP FOR VT AND NRN ADRNCKS. WND STL GUSTING TO 35 MPH AT LAKE PLACID. TEMPS LOOK OK. JSHUD CHG WORDING ON WNDS TO "SOUTH BECOMING SOUTHWEST" FOR VT ZNS. SW WND FOR ST LAW VLY AND W FOR NRN ADRNDCKS. HUGH: NEED TEMPS FOR NE/SRN VT. MCGILL
In the hours before
Special weather statement, Dec 1, 10:14 PM EST, 3 hours 4 minutes before
NYZ028>031-034-035-VTZ001>012-020915- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 1014 PM EST SUN DEC 1 1996 ...A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM... STRONG WINDS GUSTING IN EXCESS OF 40 MPH AT TIMES IN THE VALLEYS AND IN EXCESS OF 50 MPH IN THE HIGHER ELEVATIONS WILL CONTINUE INTO THE EARLY MORNING HOURS. EARLIER THIS EVENING THE WIND GUSTED TO 48 MPH AT JERICHO VERMONT. THE WIND WILL SUBSIDE SOME OVERNIGHT BUT WILL STILL GUST TO 20 TO 30 MPH AT TIMES. THE STRONG WINDS MAY CAUSE SOME TREES TO BE UPROOTED WHERE THE GROUND IS SATURATED. LIMBS MAY ALSO BE BLOWN DOWN WHICH IN TURN COULD TAKE POWER LINES DOWN. HAVE A PLAN SHOULD THE LIGHTS AND HEAT GO OFF IN YOUR HOME OR OFFICE. HAVE SEVERAL WORKING FLASHLIGHTS ON HAND...A BATTERY OPERATED RADIO...AND AN ALTERNATE HEAT SOURCE THAT DOES NOT REQUIRE ELECTRICITY. IN THE HOME...YOU SHOULD HAVE PLENTY OF BOTTLED WATER AND FOODS REQUIRING NO COOKING OR REFRIGERATION. MCGILL
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 2, 8:49 AM EST | Flash Flood Warning | BTV | Essex | 4 hr |
Nearby
Flash Flood Warnings in New York, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.